iCliniq logo

Ask a Doctor Online Now

HomeAnswersAllergy SpecialistantihistaminesDoes vasoconstriction occur due to an allergy to antihistamines?

Does antihistamines causes vasoconstriction?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 31, 2017
Reviewed AtApril 29, 2024

Patient's Query

Hi doctor,

I am having major vasoconstriction problems. I would like to know if my daily antihistamines intake is causing this problem. I am taking Loratadine and Fexofenadine hydrochloride daily for allergies.

Hi,

Welcome to icliniq.com.

I would like to know in detail, what you mean by vasoconstriction problems?

  1. Is it affecting your hands or your feet or anywhere in the nasal bed?
  2. Do you experience any bluish discoloration of the nails or hands?
  3. Do you have any pain in the hands or feet?
  4. Do you have ulcers anywhere?

It does not look like a side effect of your medicines, but it may be connected to the allergies. So, we need to be sure what sort of allergies you have and what kind of problems are coming up.

Patient's Query

Hello doctor,

Thank you for replying.

I do not have full discoloration, but I have lip ulcers from the vasoconstriction, constant numbness, and cold feet even in the hot summer, nipples turn bluish and hurt. I also get hives with these episodes, and vasoconstriction of the ears that suddenly turn red and swell when vasodilates. My face is pale, but if I massage it, it will suddenly turn red and swell and become numb, then return to normal within minutes. I am also having tachycardia, palpitations, and flank pain with these episodes. Could this be allergies or adrenal problems?

Hello,

Welcome back to icliniq.com.

The persistent hives which you have can be due to urticarial vasculitis along with angioedema. But since you have oral ulcers, it can also be Raynaud's disease. It can be something underlying going on, which we should investigate more. It could be an autoimmune condition.

I would advise you get few tests done.

  1. Complement C3 and C4.
  2. ANA (antinuclear antibody).
  3. CBC (complete blood count).
  4. ESR (erythrocyte sedimentation rate).
  5. Urine routine.
  6. Please do follow-up with the reports.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Naval Mendiratta
Dr. Naval Mendiratta

Rheumatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Allergy Specialist

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy